MAUDE Adverse Event Report: FERNO-WASHINGTON, INC. POWERFLEXX

FERNO-WASHINGTON, INC. POWERFLEXX
Model Number 0015654
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Bruise/Contusion (1754); Physical Entrapment (2327)
Date of Event 09/30/2016
Event or Problem Description
It was reported while onsite for a non-emergency bariatric patient transport the cot would allegedly not work in power mode.The crew replaced the powerpac with an extra pac they had with them.While both medics were reaching under the cot to connect the new powerpac, the cot allegedly lowered approx 6 inches trapping their arms beneath the cot.It was also reported the cot then lowered an additional 6 inches.The manual release was used to raise the cot to allow the medics to remove their arms.The patient had not been loaded onto the cot at the time of incident and another service was called to complete the transport.The medics did seek medical intervention as a result of the incident and it was reported the medics received bruising to the forearms.The medics were off work for approximately 3 days and have since returned to their previous positions.An investigation will be initiated to evaluate the reported incident.
 
Additional Manufacturer Narrative
The device was evaluated by a field technician at the complainant's site.A visual and functional evaluation was conducted and it was observed both batteries in the power pac needed to be replaced.The batteries were replaced, the cot was serviced and then returned to service.Upon review of the evaluation and complaint details, it is determined the alleged injury to the medics is a probable result of not turning the main power switch off on the cot as instructed in the user manual prior to connecting the powerpac.Turning off the switch disables any input of the touch pads or com cable.No further information has been received alleging the patient was adversely affected by the delay in transport.
 
Event or Problem Description

Brand Name
POWERFLEXX
Common Device Name
POWERFLEXX
Manufacturer (Section D)
FERNO-WASHINGTON, INC.
70 weil way
wilmington OH 45177
MDR Report Key6001049
Report Number1523574-2016-00029
Device Sequence Number13563109
Product Code FPO
UDI-Device Identifier00190790000189
UDI-Public00190790000189
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Emergency Medical Technician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Emergency Medical Technician
Device Model Number0015654
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/05/2016
Supplement Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;